Alert archive / North Dakota / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this winter storm warning at Jan 9, 2009, 5:14 AM CST for 4 counties in North Dakota. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2009, 5:14 AM CST (11:14 UTC)
- Expired
- Jan 9, 2009, 2:35 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 8:30 AM CST | SNOW 4 | 2 Nne Dazey, ND | |
| Jan 9, 10:26 AM CST | SNOW 5 | Valley City, ND | ABOUT 2 INCHES IN LAST HOUR, SNOWING VERY HARD. ABOUT 20 INCHES ON THE GROUND. |
| Jan 9, 1:52 PM CST | HEAVY SNOW 6 | 5 S New Rockford, ND | SNOW ENDED AROUND 9AM. |
| Jan 9, 1:52 PM CST | HEAVY SNOW 6.5 | 3 N Wimbledon, ND | SNOW ENDED AROUND 11AM. |
| Jan 9, 1:52 PM CST | HEAVY SNOW 7 | 4 W New Rockford, ND | SNOW ENDED AROUND 9AM |
| Jan 9, 1:52 PM CST | HEAVY SNOW 8 | 2 S Maddock, ND | SNOW STARTED AFTER MIDNIGHT AND ENDED AROUND 830AM. |
| Jan 9, 1:58 PM CST | HEAVY SNOW 6 | 4 Sw Sutton, ND | SNOW ENDED AROUND 9AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 091114 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 514 AM CST FRI JAN 9 2009 ...NARROW BAND OF SNOW FROM CENTRAL TO SOUTHEAST NORTH DAKOTA AND A SMALL PART OF WEST CENTRAL MINNESOTA... .LOW PRESSURE MOVED ACROSS WESTERN NORTH DAKOTA OVERNIGHT AND WILL DROP INTO NORTHERN MISSOURI LATER TODAY. EAST OF THIS LOW... A BAND OF SNOW WILL OCCUR CENTERED FROM MINOT TO VALLEY CITY AND WAHPETON TO FERGUS FALLS AND ELBOW LAKE THROUGH THE MIDDAY INTO EARLY AFTERNOON. AN INTENSE BAND OF HEAVY SNOW OCCURRED OVERNIGHT AND WILL CONTINUE THROUGH MID MORNING FROM MINOT TO FAR SOUTHWEST BENSON COUNTY THEN THROUGH EDDY COUNTY INTO SOUTHERN GRIGGS COUNTY. IN THIS AREA SNOW AMOUNTS IN EXCESS OF 8 INCHES MAY FALL. THERE IS A VERY SHARP EASTERN EDGE TO THE SNOW...WITH THE CITIES OF DEVILS LAKE AND FARGO/MOORHEAD ON THE EASTERN FRINGE OF THIS SYSTEM AND THESE AREAS MAY RECEIVE LITTLE OR NO SNOW AT ALL NDZ014-024-028-100000- /O.UPG.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/ /O.NEW.KFGF.WS.W.0002.090109T1114Z-090110T0000Z/ BENSON-EDDY-GRIGGS- INCLUDING THE CITIES OF...MADDOCK...LEEDS...NEW ROCKFORD... COOPERSTOWN 514 AM CST FRI JAN 9 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A NARROW BUT INTENSE BAND OF SNOW HAS OCCURRED OVERNIGHT FROM MINOT THROUGH THE MADDOCK AREA OF SOUTHWEST BENSON COUNTY...THROUGH HARVEY...NEW ROCKFORD AND THEN INTO THE SUTTON AND HANNAFORD AREAS OF GRIGGS COUNTY. TOTAL SNOWFALL OF 8 INCHES OR MORE WILL OCCUR IN THIS NARROW BAND...LIKELY NO MORE THAN 20 MILES WIDE. SNOW WILL TAPER OFF DURING THE MORNING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ029-030-040-NDZ038-039-049-052-053-100000- /O.CON.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/ WILKIN-WEST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON 514 AM CST FRI JAN 9 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A BAND OF SNOW WILL BRING TOTAL ACCUMULATIONS OF 3 TO 5 INCHES FROM THE VALLEY CITY AND BALDHILL DAM AREA THROUGH SOUTHWEST CASS COUNTY AND THEN INTO THE WAHPETON...BRECKENRIDGE...FERGUS FALLS AND ELBOW LAKE AREAS. THERE IS A SHARP EASTERN EDGE TO THE SNOW...WITH THE CITY OF FARGO LIKELY TO RECEIVE VERY LITTLE OR NO SNOW. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DTR
2 follow-up statements
000 WWUS43 KFGF 091532 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 932 AM CST FRI JAN 9 2009 ...NARROW BAND OF SNOW FROM CENTRAL TO SOUTHEAST NORTH DAKOTA AND A SMALL PART OF WEST CENTRAL MINNESOTA... .LOW PRESSURE MOVED ACROSS WESTERN NORTH DAKOTA OVERNIGHT AND WILL DROP INTO NORTHERN MISSOURI LATER TODAY. EAST OF THIS LOW... A BAND OF SNOW WILL OCCUR CENTERED FROM MINOT TO VALLEY CITY AND WAHPETON TO FERGUS FALLS AND ELBOW LAKE THROUGH THE MIDDAY INTO EARLY AFTERNOON. AN INTENSE BAND OF HEAVY SNOW WILL OCCUR FROM MADDOCK TO VALLEY CITY THIS MORNING. IN THIS AREA SNOWFALL AMOUNTS FROM 6 TO 9 INCHES ARE EXPECTED. THERE IS A VERY SHARP EASTERN EDGE TO THE SNOW...WITH THE CITIES OF DEVILS LAKE AND FARGO/MOORHEAD ON THE EASTERN FRINGE OF THIS SYSTEM AND THESE AREAS MAY RECEIVE LITTLE OR NO SNOW AT ALL. NDZ038-100000- /O.UPG.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/ /O.EXA.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 932 AM CST FRI JAN 9 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A NARROW BUT INTENSE BAND OF HEAVY SNOW WILL DROP ANOTHER 2 TO 4 INCHES OF SNOW ACROSS PORTIONS OF BARNES COUNTY OVER THE NEXT SEVERAL HOURS. THIS WILL BRING TOTAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ACROSS BARNES COUNTY. THE SNOW WILL TAPER OFF BY LATE MORNING OR EARLY AFTERNOON. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ NDZ014-024-028-100000- /O.CON.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/ BENSON-EDDY-GRIGGS- INCLUDING THE CITIES OF...MADDOCK...LEEDS...NEW ROCKFORD... COOPERSTOWN 932 AM CST FRI JAN 9 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. TOTAL SNOWFALL AMOUNTS OF AROUND 8 INCHES WILL OCCUR FROM THE MADDOCK AREA OF SOUTHWEST BENSON COUNTY...THROUGH HARVEY...NEW ROCKFORD AND THEN INTO THE SUTTON AND HANNAFORD AREAS OF GRIGGS COUNTY. THE SNOW WILL TAPER OFF DURING THE MORNING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ029-030-040-NDZ039-049-052-053-100000- /O.CON.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/ WILKIN-WEST OTTER TAIL-GRANT-CASS-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON 932 AM CST FRI JAN 9 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A BAND OF SNOW WILL BRING TOTAL ACCUMULATIONS OF 3 TO 5 INCHES OF SNOW FROM THE VALLEY CITY AND BALDHILL DAM AREA THROUGH SOUTHWEST CASS COUNTY AND THEN INTO THE WAHPETON...BRECKENRIDGE...FERGUS FALLS AND ELBOW LAKE AREAS. THERE IS A SHARP EASTERN EDGE TO THE SNOW...WITH THE CITY OF FARGO LIKELY TO RECEIVE VERY LITTLE OR NO SNOW. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIDDLE/GODON
000 WWUS43 KFGF 092035 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 235 PM CST FRI JAN 9 2009 ...SNOW EVENT WINDING DOWN... .A BAND OF SNOW WILL CONTINUE TO MOVE SOUTH OR SOUTHEAST AND EVENTUALLY OUT OF SOUTHEAST NORTH DAKOTA AND EXTREME WEST CENTRAL MINNESOTA BY EARLY THIS EVENING. THIS BAND OF SNOW STILL HAS THE POTENTIAL TO PRODUCE ANOTHER ONE TO TWO INCHES OF SNOW ACROSS PORTIONS OF SOUTHERN BARNES...RANSOM...SARGENT...RICHLAND AND WILKIN COUNTIES BEFORE ENDING. AT THIS POINT...THERE MAY BE A LITTLE DRIFTING OF SNOW ACROSS ROADS...BUT THE WINDS WILL NOT BE STRONG ENOUGH TO CAUSE ANY BLOWING SNOW. NDZ038-100000- /O.CAN.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/ /O.EXA.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/ BARNES- INCLUDING THE CITY OF...VALLEY CITY 235 PM CST FRI JAN 9 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. TOTAL SNOW AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED ACROSS SOUTHERN BARNES COUNTY BEFORE THE SNOW ENDS. THERE COULD ALSO BE SOME DRIFTING SNOW ACROSS ROADS INTO THE EARLY EVENING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ014-024-028-092145- /O.CAN.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/ BENSON-EDDY-GRIGGS- INCLUDING THE CITIES OF...MADDOCK...LEEDS...NEW ROCKFORD... COOPERSTOWN 235 PM CST FRI JAN 9 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED ACROSS THE MADDOCK...NEW ROCKFORD AND COOPERSTOWN AREAS...SO THE WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN CANCELLED. $$ MNZ030-040-NDZ039-092145- /O.CAN.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/ WEST OTTER TAIL-GRANT-CASS- INCLUDING THE CITIES OF...FERGUS FALLS...ELBOW LAKE...FARGO 235 PM CST FRI JAN 9 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WINTER WEATHER ADVISORY. ANY LIGHT SNOW HAS ENDED ACROSS THE AREA SO THE WINTER WEATHER ADVISORY FOR SNOW HAS BEEN CANCELLED. $$ MNZ029-NDZ049-052-053-100000- /O.CON.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 235 PM CST FRI JAN 9 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. ONE FINAL BAND OF SNOW IS STILL EXPECTED TO MOVE THROUGH THE LISBON...MILNOR AND LIDGERWOOD AREAS LATE THIS AFTERNOON. THIS WILL BRING TOTAL SNOW ACCUMULATIONS TO 2 TO 5 INCHES ACROSS THESE AREAS. THERE IS STILL A SHARP CUTOFF BETWEEN AREAS RECEIVING SNOW AND THOSE THAT ARE NOT...SO THERE COULD BE BIG DIFFERENCES IN SNOW AMOUNTS OVER SHORT DISTANCES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ GODON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 3:46 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 9, 3:46 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
346 AM CST FRI JAN 9 2009
.SHORT TERM...
IMMEDIATE ISSUE IS CURRENT SNOW SYSTEM MOVING THRU NORTH DAKOTA
INTO SOUTH DAKOTA AND MINNESOTA. SYSTEM BEHAVING ABOUT HAS PROGGED
FROM 24 HOURS AGO WITH MAIN SNOW BAND WILLISTON-MINOT TO
JAMESTOWN-VALLEY CITY TO WAHPETON-FERGUS FALLS. THE SHARP EASTERN
EDGE IS NOW VERY APPARENT AND LOOKS LIKE SNOW WILL STAY JUST WEST
OF DEVILS LAKE AND THE CITY OF FARGO...SO DID POP/WX GRIDDS TO
ACCOUNT FOR THIS SHARP NO SNOW TO SNOW LINE. REMOVED ANY POPS/WX
EAST OF SNOW BAND AS VERY DRY AIR SUB 700 MB WILL REMAIN OVER NE
ND INTO MOST OF NW MN THRU THE DAY. DID TRIM THE EASTERN COUNTIES
OF THE ADVISORY AREA IN AREAS WHERE NO SNOW IS EXPECTED...BUT KEPT
THE COUNTIES OF BENSON AND EDDY THROUGH BARNES AND CASS INTO
RICHLAND...WILKIN...WEST OTTER TAIL AND GRANT AND POINTS WEST IN
ADVISORY THRU 6 PM FRI. THIS ENDING TIME LIKELY TOO LONG BUT
WANTED DAYSHIFT TO LOOK OVER TRENDS AND WIND POTENTIAL BEFORE
CANCELLING EARLY. REGARDING WIND POTENTIAL MSAS SHOWS WEAKENING
SFC LOW BTWN DIK-BIS WITH MAIN LOW DOWN IN NRN NEBRASKA. GRADIENT
IS TIGHT OVER ERN MT AND FAR WRN ND INTO WRN SD BUT OVER ERN ND IN
SNOW BAND AREA WINDS NOT LIKELY TO GET GOING MUCH AS MAIN PRESSURE
RISES AND COLD ADVECTION WAY WEST OF THE LOCAL AREA. DID CONTINUE
PATCHY BLSN IDEA THIS AFTN AS CHC OF WIND GUSTS OVER 20 KTS...BUT
DONT EXPECT BLSN TO BE MUCH OF AN ISSUE AT ALL.
WEAK HIGH TO MOVE THRU THE AREA TONIGHT...BUT DEGREE OF CLEARING
IN QUESTION AS VORT LOBE TROUGH NOW OVER SASK WILL MOVE THRU WITH
A BAND OF CLOUDS LIKELY. A BIT MILDER SFC-850 MB AIRMASS OVER AREA
SATURDAY WITH LIGHT SOUTHWEST FLOW AND MIXED CLOUDS AND SUN. MOST
AREAS SHOULD SEE DOUBLE DIGITS WHICH HASNT BEEN TOO COMMON IN THE
LAST 45 DAYS. WEAK SHORT WAVE WILL DROP INTO NRN MN SAT
NIGHT...THEN SUNDAY SEE ANOTHER MILD DAY WITH TEMPS AGAIN
APPROACHING 20F IN MANY AREAS.
MODELS ARE A BIT SLOWER AND WEAKER WITH SHORT WAVE THAT WILL DROP
SOUTH ON LEADING EDGE OF ARCTIC AIRMASS SUN NIGHT. MOST NOW DELAY
REAL COOLING TIL LATE SUNDAY NIGHT AND MONDAY MORNING AND SFC LOW
AND 850 MB WIND FIELDS ARE WEAKER TOO THUS MAKING THE THREAT FOR
BLOWING SNOW LESS.
.LONG TERM...
DOES APPEAR A PRETTY STRONG SHORT WAVE WILL DROP INTO CNTRL OR WRN
NORTH DAKOTA TUESDAY GIVING A BAND OF SNOW MOSTLY CNTRL-WRN ND
TUESDAY INTO TUES EVE...AND BEHIND THIS WILL BE THE TRUE ARCTIC
AIRMASS DROPPING IN FOR WED-THU. MODELS DIFFER IN LATE WEEK WITH
GFS WARMING THINGS UP WHILE CANADIAN MAINTAINS A BIT COLDER
PATTERN WITH STRONG 500 MB RIDGE BUILDING UP INTO NRN B.C. AND
ALBERTA AND A DEEP TROUGH OVER THE EASTERN GREAT LAKES.
&&
.AVIATION...
DID UPDATE DVL-GFK-FAR TAFS TO REMOVE ANY MENTION OF SNOW TODAY
AND TO KEEP CLOUD BASES IN VFR RANGE. FOR TVF AND BJI ALTOCU AND
CIRRUS TO RULE THRU THE DAY. WINDS ALL AREAS WILL TURN TO A MORE
NORTHERLY DIRECTION THIS AFTN WITH A FEW GUSTS TO 20 KTS OR SO
PSBL IN DVL-FAR.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NDZ014-
024-028-038-039-049-052-053.
MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MNZ029-
030-040.
&&
RIDDLEHazardous weather outlook, Jan 8, 11:22 AM CST, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1122 AM CST THU JAN 8 2009 MNZ003-029>031-040-NDZ006-014-015-024-026-028>030-038-039-049-052- 053-091730- CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-BENSON- RAMSEY-EDDY-NELSON-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- 1122 AM CST THU JAN 8 2009 ...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM FRIDAY... ...ARCTIC AIR WILL MOVE OUT OF CANADA LATE SUNDAY AND MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL DEVELOP OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS EVENING. THE MOST SNOW IS EXPECTED ALONG A LINE FROM MADDOCK TO VALLEY CITY TO LISBON...WHERE 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE. WINDS WILL NOT BE PARTICULARLY STRONG... BUT COULD CAUSE SOME BLOWING AND DRIFTING SNOW IN OPEN AREAS WEST OF VALLEY CITY DOWN TOWARD THE NORTH DAKOTA AND SOUTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ARCTIC AIR WILL MOVE OUT OF CANADA ON SUNDAY NIGHT AND MONDAY WITH BRISK NORTHWEST WINDS. WIND CHILL TEMPERATURES MAY EXCEED 40 BELOW ZERO. SO WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... OBSERVERS ARE ENCOURAGED TO CALL SNOWFALL AMOUNTS IN TO THE NATIONAL WEATHER SERVICE. MNZ001-002-004>009-013>017-022>024-027-028-032-NDZ007-008-016-027- 054-091730- WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-WADENA-CAVALIER-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-WESTERN WALSH COUNTY- 1122 AM CST THU JAN 8 2009 ...ARCTIC AIR WILL MOVE OUT OF CANADA LATE SUNDAY AND MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ARCTIC AIR WILL MOVE OUT OF CANADA ON SUNDAY NIGHT AND MONDAY WITH BRISK NORTHWEST WINDS. WIND CHILL TEMPERATURES MAY EXCEED 40 BELOW ZERO. SO WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES/GODON
Nearby
Winter Storm Warnings in North Dakota, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.